Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 71, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 30, 1994, 3:47 PM EDT for Marion County, Florida. It was in force for 28 min.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1994, 3:47 PM EDT (19:47 UTC)
- Expired
- Jun 30, 1994, 4:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 7.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDAB 301948 RRA SVRDAB FLC083-302015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 347 PM EDT THU JUN 30 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...EASTERN MARION COUNTY NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM JUST WEST OF LAKE GEORGE...15 MILES EAST OF SILVER SPRINGS. THIS STORM WAS MOVING NORTHEAST AT 10 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:20 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 220 PM EDT THU JUN 30 1994 WK MID/UPR TROF WL LIFT OUT TONITE BUT WKNESS IN RDG SHLD RMN OVR CNTRL GLFMEX THRU FCST PD. NGM LWRS POPS ON FRI BASED ON ADVCTN OF SLGTLY LWR MRH (SHOWN BY 12Z YNN SNDG). ETA KEEPS PW VALUES HI THRUT PD. WITH STRENGTH OF SW ACYC...WL NOT FCST LWR MRH TO MAKE MUCH WWD PROGRESS AND STAY WITH CURRENT GOOD CHC POPS FOR FRI AND CONT THEM INTO SAT. PERSISTENT CNTRL FL SFC RDG FCST TO BROADEN...RSLTG IN MSTLY S STEERING FLO...SO BEST CHC FOR GROUP 1 CNVCTN SHLD BE DAYTIME. @1...BREVARD INDIAN RIVER ST LUCIE MARTIN VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE MCO TT 071/091 072/091 3535 DAB TT 071/090 072/090 2535 MLB TT 075/089 075/090 2535 .MLB...NONE. RL
In the hours before
Special weather statement, Jun 30, 3:29 PM EDT, 18 minutes before
FLZ041-044>047-053-054-058-059-064-501-302030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 329 PM EDT THU JUN 30 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA... AT 325 PM NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA. THE STRONGEST STORMS WERE NEAR THE BITHLO/CHRISTMAS AREA AND OVER LADY LAKE AND EMERALD. THE ACTIVITY WAS MOVING SLOWLY NORTHEAST AT 5 MPH. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS.
Special weather statement, Jun 30, 3:29 PM EDT, 18 minutes before
FLZ041-044>047-053-054-058-059-064-501-302030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 329 PM EDT THU JUN 30 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA... AT 325 PM NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA. THE STRONGEST STORMS WERE NEAR THE BITHLO/CHRISTMAS AREA AND OVER LADY LAKE AND EMERALD. THE ACTIVITY WAS MOVING SLOWLY NORTHEAST AT 5 MPH. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:43 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 62 min |
| Jun 30, 4:47 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.